Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can depression cause low BP ?

Can depression cause low blood pressure ? Thanks!
Wed, 16 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
  User's Response
's  Response
I don`t think the two go hand in hand, but it is possible to have both. When the blood pressure is not sufficient to deliver enough blood to the organs of the body, the organs do not work properly and may be permanently damaged. For example, if insufficient blood flows to the brain, brain cells do not receive enough oxygen and nutrients, and a person can feel lightheaded, dizzy, or even faint. If you or someone you know has symtems see a Dr.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Yes, I feel like I have some element (chronic fatigue syndrome, ms, ?). I have above the norm fatigue, hypo through, som e depression, low blood pressure, minor cognitive issues, muscle aches and am sensitive to loud noises as well as bright lights especially fluorescent lights. I am a 57 year old female. What type of doctor should I vidit to see what is going on?

doctor1 MD

I started a treatment for depression which includes the anti depressant SERTRA which I take in the morning. i also take Bilocor 5mg and aspirin Cardio 100mg at night. My blood pressure used to be 120/80 but now has gone as low as 91/53 with pulse rate of 48/min. Is there a possible interaction between the 2 medicines. I am a 68 yrs old male.

doctor1 MD

my son has been suffering from low blood pressure for about 2 weeks. He can t find what is causing it. It is 89/70, 90/70, sometimes maybe 101/70. He does have depression and take other meds magnesia Oxide 400mg (on his own not prescribed), Zolpidem tartrate(ambien) perscribed, mirtazapine 15mg cyclobenatrine(muscle relaxer) Hcl 10mg, Hydrozine, hcl 25mg 3 times a day, omprazole 20mg Would a combination of these meds cause his pressure to lower his pressure. The Dr. says she is going to refer in to a cardiologist. Please respond. Thank you. J.R.

Recent questions on  Hypotension

doctor1 MD

I have had a problem with my heart beat rate changing from laying down at about 70 to 80 bpm, then sitting 90 to 120 or so, then to standing around 146 to 165 and my monitor says EE for error if higher at times. I have been sick with many other symptoms, blurry vision off and on, no appetite, Major Depressive Disorder, Migraines. While preparing medical records I have for an attorney for social security, I noted one doctor had a CT scan taken in 2005 and it said I have a posterior fossa arachnoid cyst, but he didn t think it was anything important. I did some research and found several articles that lead me to believe this may very well be what is causing my problems.... I had also be reviewing cases of Neural Mediated Hypotension which I seem to have quite a few of the same symptoms as some of the writers. Could this cyst being over the nerve area leaving the brain cause me to have Neural Mediated Hypotension?

doctor1 MD

I have the feeling of numbness in my head along with a constant headache, nausea and sudden feelings of being on fire. The heat starts from my back to my chest and head. I don t have a fever. When sitting still I get a feeling like I m on a boat. Dizzy spells and shaky hands even though I ve had a meal and I usually need to eat something sweet to stop the dizziness.

doctor1 MD

My 16 year old daughter fainted yesterday at school about 30 minutes after taking Bayer asprin. Today, before giving blood at her school blood drive, a nurse checked her blood pressure and it was 90/62 (they let her give blood anyway). After giving blood, she felt very weak and could hardly stand up. Could her fainting be from the asprin or could it be a side effect of her low blood pressure?

doctor1 MD

Is there a disorder that includes tingling in legs when walking and frequent pins and needles, extreme bloating and fullness after any type of meal, tachycardia, and orthostatic hypotension? I also have a constant stuff nose. All symptoms started around the same time and persist no matter what I do/take.

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have shortness of breath . I wake up at night and feel like i'm not getting enough oxygen . I weigh 260...

doctor1 MD

I have copd . My blood pressure is usually around 126/70. The past couple of days it has been around 118/64. I also take benazapril . Should I be concerned? I've started a mild exercise program with a physical therapist for the past month. I am 70...

doctor1 MD

I may a rash from Epsom salt. I used it for my sore knee. The rash is all over my body. I have felt nausea in the stomach and weakness.